Hail, Teller
- When
- July 27, 4:23 PM MST to 4:35 PM MST
- Where
- Teller County, 3 mi NE of Florissant
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.967, -105.267
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 27, 1:29 PM MST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 229 PM MDT WED JUL 27 2005 .SHORT TERM... (TONIGHT AND THURSDAY) CURRENTLY...PLAINS AND EASTERN MOUNTAINS STILL LOOK TO BE CAPPED. ONLY CONVECTION IS OVER THE SAN JUAN AND LA GARITA MOUNTAINS WHERE A FEW LIGHTNING STRIKES ARE OBSERVED. DEW POINTS STILL REMAINING ON THE 50S OVER THE INTERSTATE 25 CORRIDOR. FURTHER EAST...THE DEW POINTS HAVE LOWERED INTO THE 40S AT KLHX...KLAA AND KSPD. FOR TONIGHT...I WAS TEMPTED TO REMOVE POPS FOR THIS EVENING OVER THE INTERSTATE 25 CORRIDOR AND EASTERN MOUNTAINS. HOWEVER...WITH THE LOW LEVEL MOISTURE...IT WILL NOT TAKE MUCH INSTABILITY FOR SOME PRECIPITATION TO DEVELOP. I KEPT SOME POPS UNTIL MID EVENING IN THESE REGIONS. WITH THE CLEAR SKIES AND DRYING ALOFT... TEMPERATURE MAY APPROACH RECORD LOWS AT SOME LOCATIONS ON THE PLAINS. RECORD LOW FOR KPUB IS A 51 AND THIS MAY BE REACHED GIVEN KPUB IS A NORMALLY COOLER LOCATION. PLACES WITH DRAIN WELL SUCH AS KCOS SHOULD STAY ABOVE THE RECORD LOWS. ON THURSDAY... RIDGE ALOFT REMAINS OVER THE REGION...AND UPSLOPE FLOW WEAKENS DURING THE DAY. ANY MOISTURE ON THE PLAINS WILL TEND TO MIX OUT DURING THE DAY. I DID NOT MAKE MANY CHANGES TO THE PREVIOUS FORECAST WITH A FEW AFTERNOON STORMS AND WARMING TEMPERATURES... ESPECIALLY ON THE PLAINS. --PGW-- .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) UPPER LEVEL RIDGE BUILDS BACK OVER COLORADO...WITH THE HIGH CENTERED NEAR THE FOUR CORNERS THROUGH THE MIDDLE OF NEXT WEEK. HEIGHTS AND MID LEVEL TEMPS SLIGHTLY LOWER THAN LAST WEEKS HEAT WAVE...THOUGH MANY PLAINS LOCATIONS WILL AT LEAST APPROACH THE CENTURY MARK FRI AND SAT. NOT TOO IMPRESSED BY -TSRA CHANCES THROUGH SAT EVENING WITH DRIER AIR ALOFT OVER THE AREA...THOUGH WILL LEAVE SOME ISOLATED POPS IN PLACE OVER MAINLY THE MTS FOR BOTH DAYS. ON SUNDAY...NEXT COLD FRONT APPEARS TO BACK INTO THE ERN PLAINS...WHILE MID LEVEL MOISTURE MAKES ITS WAY AROUND THE HIGH FROM THE WEST. SHOULD SEE AN UPTURN IN CONVECTION...ESPECIALLY OVER THE ERN MTS/PALMER DVD WHERE LOW LEVEL MOISTURE POOLS BEHIND THE FRONT. FOR NEXT WEEK...LOW AND MID LEVEL MOISTURE REMAINS IN PLACE AS A SERIES OF WEAK UPPER TROUGHS OVER-TOP THE RIDGE AND PUSH INTO THE CENTRAL PLAINS. WENT AHEAD AN NUDGED UP POPS SLIGHTLY OVER THE ERN MTS MONDAY THROUGH WEDNESDAY...WITH PERHAPS BEST PRECIP CHANCE ON MON WITH DEEPEST UPSLOPE. FARTHER WEST...SHOULD BE ABLE TO RECYCLE ENOUGH MOISTURE FOR AFTERNOON AND EVENING CONVECTION...THOUGH WITH NO WELL DEFINED INFLUX OF DEEPER MOISTURE...PRECIP COVERAGE WILL BE SPOTTY. WITH MORE CLOUDS AND PRECIP...CURRENT SMALL COOLING TREND IN THE MON-WED TIME FRAME LOOKS REASONABLE. --PETERSEN && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 631 AM MDT WED JUL 27 2005 COZ058>089-093>099-281300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 631 AM MDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE THE POTENTIAL FOR ISOLATED THUNDERSTORMS OVER THE MOUNTAINS...HIGH VALLEYS...AND THE INTERSTATE 25 CORRIDOR LATE THIS AFTERNOON AND EARLY EVENING. ANY THUNDERSTORM COULD PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 40 MPH...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO FROM THURSDAY THROUGH TUESDAY...WITH THE BEST CHANCES AND COVERAGE FOR THUNDERSTORMS OCCURRING OVER THE MOUNTAINS AND HIGH VALLEYS. THE MAIN THREAT FROM THUNDERSTORMS WILL BE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 45 MPH...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Pueblo radar (KPUX), 110 km away, was scanning. The volume nearest the first event began at 23:21 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467929, 5467930, 5467931, 5467932, 5467933.